WGT LOSS AND FIBRO

Discussion in 'Fibromyalgia Main Forum' started by dsames, Jun 9, 2003.

  1. dsames

    dsames New Member

    This if my 5th day of Atkins and I have lost 4 lbs. YIPPEE
    However, I feel pretty crappy. I called my son yesterday, he and his wife lost 20lbs each on the diet, I had to know if he felt as bad as I did. Such as headaches, extreme weakness, aching muscles. I asked him when I could expect to start feeling better. They both said around the 7th day, for the body to adjust from burning carbs to burning the extra fat in the body.

    After reading some posts on here today about stopping elavil, I am beginning to think that might be a part of the problem.

    When I asked my doc for an alternate med to take for sleep at nite, he told me to try doing without the elavil at bedtime, I did, and starting taking benadyrl and magnesium malate and using the hot tub before bedtime which seems to work pretty well at least for now. Now I have to wonder if the discontinuance of the elavil, which i did the same day I started Atkins is what is making me feel badly.

    Did any of you who have tried Atkins feel really lousy the first few days.

    Have a great day everyone.
    Shirley
  2. PAT

    PAT New Member

    I tried Atkins once,and I didn't feel very well either. I have been told that it is normal for some people, and gets better.
    I would suggest that you stay off of the elavil. That's a nasty drug. I took it for a year, and regretted it for a long time. You will feel better when it's out of your system.
    After trying many things for sleep, what finally worked for me is trazadone. It is the best thing I have ever used. It is an antidepressant,and for some people it has the side effect of sleepiness. It has worked wonders for me,and I have been on it now for several years. I have only increased the dose once. I take 100mg at bedtime.
    In my case, I have to take it RIGHT when I am getting into bed, because withing 15 min (on empty stomach) I am asleep!
    I love it.
    Without it, I will lay there for hours. Literally.
    Good luck with the Atkins, if you continue to feel lousy while doing it,you may be one of those who just can't do Atkins.
    Patti G